Help with progesterone cream after several months of therapy
After a few years of suffering from a myriad of health problems, I found I was estrogen dominant. Six months ago, my Pg/E2 ratio was 1:23 (this test was done on cycle day 19). I started compounded progesterone cream about 5 months ago. I have found two medical providers who know about ED (a nurse practitioner and a PA) but I would like further clarification. My PCP is excellent and very open to anything I want to try but she admits this is not her area of expertise. The PA I see is actually specializes in hormone replacement and is very familiar with ED.
Here is what happened. On 40 mg of cream (daily) I wasn't getting any symptom relief. So my PCP had me double it to 80mg daily. But on 80 I had a super long cycle and didn't get my period until several days after I stopped the progesterone on cycle day 33. I’ve never had a cycle that long. The PA recommended I use the cream 1 week off and 3 weeks on, as it was very important to have a period (which I agree with). My next cycle was really short. Btw, I have always had regular cycles and when I do an OPK I always get an LH surge. I have three children, two with IVF and one naturally.
My last cycle (last month) I went back to 40 mg and had a 29 day cycle, so things seemed to be heading back to normal. My PA told me it would take a few months for my cycles to even out. I just did a saliva test last week and my ratio is still low (this was on cycle day 4). It was 1:41.
So, I am a bit stumped. My PA says that using it before ovulation can impeded the uterine lining from building up enough to support and implanted embryo. I am not really TTC but would be very open to another baby. I'd like to get my cycles on track first. Her recommendation now is to go back to the 1 week, 3 week scenario. Week 1: no cream (period), week 2 use 40 mg and weeks 3 and 4 use 60 mg. All of this is to raise my pg/e2 ratio.
Should I add in something else to help lower estrogen levels? I have considered going to 80 mg or higher but that seemed to prevent menstruation and mess up the cycle. I also hear people get advice to apply the cream either for 2 or 3 weeks of the cycle, so that’s confusing.
One other thing, even though my ratio is still off, many of my ED symptoms are gone (like anxiety) although a few remain (mild digestive problems and moderate fatigue).
Thanks for your help,